MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Chest Pain (1776); Low Blood Pressure/ Hypotension (1914); Ventricular Fibrillation (2130); Vascular Dissection (3160); Reduced Blood Flow (4598)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that dissection, slow blood flow and arrythmia occurred and the patient expired.The patient was elderly, with triple-vessel coronary artery disease and was considered high-risk with complex lesions.Coronary artery bypass grafting (cabg) surgery was recommended half a month prior.The patient was admitted to the hospital on (b)(6) 2025 requesting percutaneous coronary intervention (pci).The doctor, physician, and the hospital medical affairs department had thorough communication and informed the family of the high risks involved.Access was obtained via the right radial artery.Angiography and opticross intravascular ultrasound (ivus) both revealed 99% stenosis, severely calcified lesions in the mid-proximal segment in the right coronary artery (rca).Additionally, diffuse calcified lesions with 80-90% stenosis were observed in the mid-proximal segment of the left anterior descending artery (lad) and diffuse calcified lesions with 99% stenosis in the diagonal branch.Diffuse calcified lesions with 80-90% stenosis were also noted in the mid-proximal segment of the left circumflex artery (lcx).A 2.0 x 20mm maverick balloon was inflated at 12 atmospheres (atm) to dilate the rca lesion, showing a significant waist sign on the balloon.Ivus revealed diffuse 360-degree circumferential calcification in the rca, with a minimum lumen diameter of 1.3mm.Rotational atherectomy (rota) was then performed in the rca plaque using a boston scientific (bsc) 1.5 mm rotaburr.The burr was rotated four times at 160,000 revolutions per minute (rpm), total 48 seconds, and successfully passed through the lesion.During rotablation, the patient's electrocardiogram (ecg) showed a heart rate drop to 50 beats per minute.Medication was administered and angiography showed timi flow grade 3.The burr was then upgraded to a 1.75 mm bsc rotalink burr and rotated five times at 160,000 rpm, total 50 seconds, and also successfully passing through the lesion.The patient complained of chest discomfort and angiography showed slow blood flow, timi flow grade 0-1.The physician administered nitroglycerin and verapamil into the coronary artery, which provided some relief.Ivus was used to recheck the results of the rota, which revealed a dissection.A non-bsc microcatheter and bsc samurai guidewire were placed, and the first 3.0 x 33mm non-boston scientific (bsc) drug-eluting stent was implanted at 10 atm in the mid-distal rca.Medication was administered and angiography still showed timi flow grade 0-1.Ivus showed no signs of dissection in the distal segment.A 3.0 x 15mm non-bsc non-compliant balloon was then introduced and inflated at 12-22 atm to post-dilate the stent.More medication was administered into the coronary artery.Angiography now sowed timi flow grade 2-3.A 3.5 x 33mm non-bsc drug eluting stent was implanted at 10-12 atm, in the mid-proximal rca with good apposition to the previous stent and precise positioning at the rca ostium.A 3.5 x 15mm non-bsc non-compliant balloon was then inflated at 12-22 atm to post-dilate the stent.The patient complained of chest discomfort and angiography again showed timi flow grade 0-1.Additional medication was administered into the coronary artery which resulted in angiography revealing timi flow grade 1-2.The ecg then showed atrial fibrillation and the patient's blood pressure dropped to 90/60mmhg.More medication was administered intracoronary and continued intravenously.Ventricular fibrillation then occurred, and the patient immediately lost consciousness.Resuscitation measures were taken, including electrical defibrillation, chest compressions and endotracheal intubation.Ventricular fibrillation persisted and all resuscitation efforts were continued, ultimately leading to ventricular escape rhythm.Additional right femoral vein access was gained, and a temporary pacing electrode was introduced, pacing set at 100 beats per minute.The patient was connected to a ventilator and resuscitation efforts continued, however, the patient was declared clinically dead after 40 minutes.As per the physician's opinion, "both the ivus and rota were performed according to standard procedures during the procedure, with stable device operation and no abnormality occurred of the consumables.The use of consumables was in accordance with the standards, and there were no complications related to the consumables.Dissection and slow blood flow are common complications of the rota procedure, and the physician also handled them in the correct manner.Preliminary exclusion of patient death due to equipment or consumable issues." no further details were reported in relation to this event.
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).Media review: procedural media was provided and was reviewed by a member of boston scientific medical safety.Media review was unable to confirm a dissection.Based on the available images and information, it is not possible to fully determine the cascade of events that led to the patient death and there does not appear to be any device related issues.
 
Event or Problem Description
It was reported that dissection, slow blood flow and arrythmia occurred and the patient expired.The patient was elderly, with triple-vessel coronary artery disease and was considered high-risk with complex lesions.Coronary artery bypass grafting (cabg) surgery was recommended half a month prior.The patient was admitted to the hospital on (b)(6)2025 requesting percutaneous coronary intervention (pci).The doctor, physician, and the hospital medical affairs department had thorough communication and informed the family of the high risks involved.Access was obtained via the right radial artery.Angiography and opticross intravascular ultrasound (ivus) both revealed 99% stenosis, severely calcified lesions in the mid-proximal segment in the right coronary artery (rca).Additionally, diffuse calcified lesions with 80-90% stenosis were observed in the mid-proximal segment of the left anterior descending artery (lad) and diffuse calcified lesions with 99% stenosis in the diagonal branch.Diffuse calcified lesions with 80-90% stenosis were also noted in the mid-proximal segment of the left circumflex artery (lcx).A 2.0 x 20mm maverick balloon was inflated at 12 atmospheres (atm) to dilate the rca lesion, showing a significant waist sign on the balloon.Ivus revealed diffuse 360-degree circumferential calcification in the rca, with a minimum lumen diameter of 1.3mm.Rotational atherectomy (rota) was then performed in the rca plaque using a boston scientific (bsc) 1.5 mm rotaburr.The burr was rotated four times at 160,000 revolutions per minute (rpm), total 48 seconds, and successfully passed through the lesion.During rotablation, the patient's electrocardiogram (ecg) showed a heart rate drop to 50 beats per minute.Medication was administered and angiography showed timi flow grade 3.The burr was then upgraded to a 1.75 mm bsc rotalink burr and rotated five times at 160,000 rpm, total 50 seconds, and also successfully passing through the lesion.The patient complained of chest discomfort and angiography showed slow blood flow, timi flow grade 0-1.The physician administered nitroglycerin and verapamil into the coronary artery, which provided some relief.Ivus was used to recheck the results of the rota, which revealed a dissection.A non-bsc microcatheter and bsc samurai guidewire were placed, and the first 3.0 x 33mm non-boston scientific (bsc) drug-eluting stent was implanted at 10 atm in the mid-distal rca.Medication was administered and angiography still showed timi flow grade 0-1.Ivus showed no signs of dissection in the distal segment.A 3.0 x 15mm non-bsc non-compliant balloon was then introduced and inflated at 12-22 atm to post-dilate the stent.More medication was administered into the coronary artery.Angiography now sowed timi flow grade 2-3.A 3.5 x 33mm non-bsc drug eluting stent was implanted at 10-12 atm, in the mid-proximal rca with good apposition to the previous stent and precise positioning at the rca ostium.A 3.5 x 15mm non-bsc non-compliant balloon was then inflated at 12-22 atm to post-dilate the stent.The patient complained of chest discomfort and angiography again showed timi flow grade 0-1.Additional medication was administered into the coronary artery which resulted in angiography revealing timi flow grade 1-2.The ecg then showed atrial fibrillation and the patient's blood pressure dropped to 90/60mmhg.More medication was administered intracoronary and continued intravenously.Ventricular fibrillation then occurred, and the patient immediately lost consciousness.Resuscitation measures were taken, including electrical defibrillation, chest compressions and endotracheal intubation.Ventricular fibrillation persisted and all resuscitation efforts were continued, ultimately leading to ventricular escape rhythm.Additional right femoral vein access was gained, and a temporary pacing electrode was introduced, pacing set at 100 beats per minute.The patient was connected to a ventilator and resuscitation efforts continued, however, the patient was declared clinically dead after 40 minutes.As per the physician's opinion, "both the ivus and rota were performed according to standard procedures during the procedure, with stable device operation and no abnormality occurred of the consumables.The use of consumables was in accordance with the standards, and there were no complications related to the consumables.Dissection and slow blood flow are common complications of the rota procedure, and the physician also handled them in the correct manner.Preliminary exclusion of patient death due to equipment or consumable issues." no further details were reported in relation to this event.It was further reported that it could not be completely confirmed whether a dissection occurred after the 1.75 mm rotational atherectomy was used.The procedure record provided by the physician did not indicate that a dissection occurred.
 
Additional Manufacturer Narrative
H6 impact codes: corrected.E1 - initial reporter facility name: (b)(6).Media review: procedural media was provided and was reviewed by a member of boston scientific medical safety.Media review was unable to confirm a dissection.Based on the available images and information, it is not possible to fully determine the cascade of events that led to the patient death and there does not appear to be any device related issues.
 
Event or Problem Description
It was reported that dissection, slow blood flow and arrythmia occurred and the patient expired.The patient was elderly, with triple-vessel coronary artery disease and was considered high-risk with complex lesions.Coronary artery bypass grafting (cabg) surgery was recommended half a month prior.The patient was admitted to the hospital on (b)(6) 2025 requesting percutaneous coronary intervention (pci).The doctor, physician, and the hospital medical affairs department had thorough communication and informed the family of the high risks involved.Access was obtained via the right radial artery.Angiography and opticross intravascular ultrasound (ivus) both revealed 99% stenosis, severely calcified lesions in the mid-proximal segment in the right coronary artery (rca).Additionally, diffuse calcified lesions with 80-90% stenosis were observed in the mid-proximal segment of the left anterior descending artery (lad) and diffuse calcified lesions with 99% stenosis in the diagonal branch.Diffuse calcified lesions with 80-90% stenosis were also noted in the mid-proximal segment of the left circumflex artery (lcx).A 2.0 x 20mm maverick balloon was inflated at 12 atmospheres (atm) to dilate the rca lesion, showing a significant waist sign on the balloon.Ivus revealed diffuse 360-degree circumferential calcification in the rca, with a minimum lumen diameter of 1.3mm.Rotational atherectomy (rota) was then performed in the rca plaque using a boston scientific (bsc) 1.5 mm rotaburr.The burr was rotated four times at 160,000 revolutions per minute (rpm), total 48 seconds, and successfully passed through the lesion.During rotablation, the patient's electrocardiogram (ecg) showed a heart rate drop to 50 beats per minute.Medication was administered and angiography showed timi flow grade 3.The burr was then upgraded to a 1.75 mm bsc rotalink burr and rotated five times at 160,000 rpm, total 50 seconds, and also successfully passing through the lesion.The patient complained of chest discomfort and angiography showed slow blood flow, timi flow grade 0-1.The physician administered nitroglycerin and verapamil into the coronary artery, which provided some relief.Ivus was used to recheck the results of the rota, which revealed a dissection.A non-bsc microcatheter and bsc samurai guidewire were placed, and the first 3.0 x 33mm non-boston scientific (bsc) drug-eluting stent was implanted at 10 atm in the mid-distal rca.Medication was administered and angiography still showed timi flow grade 0-1.Ivus showed no signs of dissection in the distal segment.A 3.0 x 15mm non-bsc non-compliant balloon was then introduced and inflated at 12-22 atm to post-dilate the stent.More medication was administered into the coronary artery.Angiography now sowed timi flow grade 2-3.A 3.5 x 33mm non-bsc drug eluting stent was implanted at 10-12 atm, in the mid-proximal rca with good apposition to the previous stent and precise positioning at the rca ostium.A 3.5 x 15mm non-bsc non-compliant balloon was then inflated at 12-22 atm to post-dilate the stent.The patient complained of chest discomfort and angiography again showed timi flow grade 0-1.Additional medication was administered into the coronary artery which resulted in angiography revealing timi flow grade 1-2.The ecg then showed atrial fibrillation and the patient's blood pressure dropped to 90/60mmhg.More medication was administered intracoronary and continued intravenously.Ventricular fibrillation then occurred, and the patient immediately lost consciousness.Resuscitation measures were taken, including electrical defibrillation, chest compressions and endotracheal intubation.Ventricular fibrillation persisted and all resuscitation efforts were continued, ultimately leading to ventricular escape rhythm.Additional right femoral vein access was gained, and a temporary pacing electrode was introduced, pacing set at 100 beats per minute.The patient was connected to a ventilator and resuscitation efforts continued, however, the patient was declared clinically dead after 40 minutes.As per the physician's opinion, "both the ivus and rota were performed according to standard procedures during the procedure, with stable device operation and no abnormality occurred of the consumables.The use of consumables was in accordance with the standards, and there were no complications related to the consumables.Dissection and slow blood flow are common complications of the rota procedure, and the physician also handled them in the correct manner.Preliminary exclusion of patient death due to equipment or consumable issues." no further details were reported in relation to this event.It was further reported that it could not be completely confirmed whether a dissection occurred after the 1.75 mm rotational atherectomy was used.The procedure record provided by the physician did not indicate that a dissection occurred.

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21939691
Report Number2124215-2025-23955
Device Sequence Number18315670
Product Code MCX
UDI-Device Identifier08714729185840
UDI-Public(01)08714729185840(17)270102(10)35542314
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0035542314
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer05/20/2025
10/14/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date06/13/2025
10/15/2025
Date Device Manufactured01/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age77 YR
Patient SexFemale
Patient Weight52 KG